Alert archive / Nebraska / Special Weather Statements in 2024
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Mar 14, 2024, 2:08 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 2:08 AM CDT (07:08 UTC)
- Expired
- Mar 14, 2024, 2:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Hail
- 0.25 in
- Wind
- 55
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WWUS83 KOAX 140708
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
208 AM CDT Thu Mar 14 2024
NEZ068-090-091-093-140745-
Otoe NE-Johnson NE-Nemaha NE-Richardson NE-
208 AM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL JOHNSON...NEMAHA...
SOUTHEASTERN OTOE AND RICHARDSON COUNTIES THROUGH 245 AM CDT...
At 207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 2 miles northeast of Elk Creek to 3 miles
northwest of Morrill. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Falls City, Auburn, Humboldt, Peru, Johnson, Rulo, Verdon, Stella,
Shubert, Nemaha, Dawson, Brownville, Salem, Brock, Julian, Preston,
Barada, Sac and Fox Nation Reservation, Duck Creek Recreation Area,
and The Highway 62 and 105 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 9614 4059 9578 4053 9577 4052 9570
4050 9568 4047 9569 4046 9564 4042 9566
4034 9562 4031 9566 4030 9557 4026 9555
4023 9547 4018 9548 4012 9540 4004 9542
4003 9536 4000 9531 4000 9579
TIME...MOT...LOC 0707Z 266DEG 42KT 4031 9609 3997 9573
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
NicolaisenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Mar 14, 1:51 AM CDT, 17 minutes earlier. Its key messages:
- Showers are expected to continue for much of the area today before wrapping up this evening.
- Cooler, dry weather expected going from the weekend into early next week. High to very high fire danger will also be present Saturday through Monday.
- Temperatures may warm back up toward the latter half of next week.
Area forecast discussion, Mar 14, 1:51 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 151 AM CDT Thu Mar 14 2024 .KEY MESSAGES... - Showers are expected to continue for much of the area today before wrapping up this evening. - Cooler, dry weather expected going from the weekend into early next week. High to very high fire danger will also be present Saturday through Monday. - Temperatures may warm back up toward the latter half of next week. && .DISCUSSION... Issued at 150 AM CDT Thu Mar 14 2024 Today: A surface low tracking across the Central Plains continues to bring widespread showers and thunderstorms to much of the region. As of 1 AM, surface analysis shows the surface low pushing out of northeast KS and into southwest IA. This has brought showers with a few rumbles of thunder into southeast NE and southwest IA. Severe thunderstorms that have developed in northeast KS Wednesday evening have struggled to maintain themselves after pushing north past the NE/KS border. This is likely due to sharp gradient in CAPE along border with MUCAPE values less than 250 J/kg in southeast NE. Rainfall totals in southeast NE have been between 0.15 and 0.40" as of 1 AM. Showers and thunderstorms in southeast NE and southwest IA will continue to push north throughout the morning. Thunderstorm chances we diminish through the night. A band of 60-90% PoPs will move into east-central NE and spread into north-central Iowa this morning where it is expected to reside into the afternoon. The highest rainfall totals are expected along this area. Several GEFS ensemble members are expecting an additional 0.50 to 1.0" along this line. PoPs of 30-60% will cover the remainder of the area, where scattered showers will likely persist through the day. Strong northerly winds will build into northeast NE throughout the day with highs expected in the 50s across the area. Precipitation will begin to wrap up across the area during the late afternoon before moving into a dry overnight period. Friday through Wednesday: An upper-level cut off low is expected to stall along the western CONUS throughout the weekend. Zonal upper level flow is expected across much of Nebraska and Iowa on Friday. An upper level trough is expected to build into the Great Lakes region at the start of the weekend, bringing northwesterly upper level flow. Friday and Saturday will remain slightly above average with highs in the upper 50s and low 60s. Elevated fire weather concerns will be present from Saturday through Monday. Saturday will see high to very high fire danger, especially in northeast Nebraska. Strong northwesterly winds will build into northeast Nebraska on Saturday with sustained speeds up to 25 mph and gusts over 30 mph possible. Minimum RH values of 20 to 30 percent will also be present across the area. Sunday will see a similar story with the major differences being a drop in high temperatures to the upper 40s, thanks to the strong northwesterly flow continuing to bring in cold/dry air from Canada. Cooler temperatures will continue on Monday with highs in the upper 50s. Winds are expected to remain calmer on Monday, however fire danger will still be present as minimum RH values take a dip into the 20 to 25 percent range. Upper-level ridging is expected to build into the central CONUS Tuesday, bringing a gradual warming trend in temperatures and calm conditions. Highs on Tuesday will likely reach the low 60s with the upper 60s/low 70s possible on Wednesday. No additional precipitation chances are currently present in the long range forecast. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1123 PM CDT Wed Mar 13 2024 Showers and storms will continue to push north overnight, though latest guidance now keeps highest TS chances south of OMA, only impacting LNK. Expect MVFR visibility with any storm with fairly widespread MVFR to even IFR ceilings working in overnight into Thursday morning. Off and on showers are expected to continue into the afternoon with low confidence on exact timing of any breaks. Expect VFR conditions to return by late afternoon into Thursday evening. Otherwise, winds overnight will be out of the north-northeast around 10 kts before they pick up and gust 20 to 30 kts during the day. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Wood AVIATION...CA
Hazardous weather outlook, Mar 13, 4:49 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 449 PM CDT Wed Mar 13 2024 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 449 PM CDT Wed Mar 13 2024 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Scattered severe thunderstorms are possible this evening in far southeast Nebraska and southern Iowa. The highest threat will be from 7 PM through 11 PM. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Dry and windy conditions could lead to very high fire danger on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this evening, but reports of severe weather are appreciated.
In the hours before
Special weather statement, Mar 14, 12:57 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1257 AM CDT Thu Mar 14 2024
NEZ088-089-092-140630-
Jefferson NE-Gage NE-Pawnee NE-
1257 AM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JEFFERSON...
SOUTHWESTERN PAWNEE AND SOUTHERN GAGE COUNTIES THROUGH 130 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Endicott to 5 miles north
of Bremen. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Wymore, Blue Springs, Odell, Diller, Barneston, and Ellis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Nebraska.
&&
LAT...LON 4009 9708 4027 9680 4000 9637 4000 9696
TIME...MOT...LOC 0556Z 239DEG 33KT 4011 9703 3997 9681
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
NicolaisenSpecial weather statement, Mar 14, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
208 AM CDT Thu Mar 14 2024
NEZ068-090-091-093-140745-
Otoe NE-Johnson NE-Nemaha NE-Richardson NE-
208 AM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL JOHNSON...NEMAHA...
SOUTHEASTERN OTOE AND RICHARDSON COUNTIES THROUGH 245 AM CDT...
At 207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 2 miles northeast of Elk Creek to 3 miles
northwest of Morrill. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Falls City, Auburn, Humboldt, Peru, Johnson, Rulo, Verdon, Stella,
Shubert, Nemaha, Dawson, Brownville, Salem, Brock, Julian, Preston,
Barada, Sac and Fox Nation Reservation, Duck Creek Recreation Area,
and The Highway 62 and 105 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 9614 4059 9578 4053 9577 4052 9570
4050 9568 4047 9569 4046 9564 4042 9566
4034 9562 4031 9566 4030 9557 4026 9555
4023 9547 4018 9548 4012 9540 4004 9542
4003 9536 4000 9531 4000 9579
TIME...MOT...LOC 0707Z 266DEG 42KT 4031 9609 3997 9573
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
NicolaisenThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:57 AM CDT | Special Weather Statement | OAX | Gage | 33 min |
Nearby
Special Weather Statements in Nebraska, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.